Here's a question for everyone..is it possible that long term opiate use can cause back problems?
I am weening myself off codeine and it feels like since I have started this I have had back pain, the doctors tell me it's muscle related, and I have been trying all kinds of things to help with it, and it's not helping.
so I am wondering once I go c/t in Jan, and have completely stopped taking these, could there be a chance my back will actually feel better?
Has anyone else had back issue and then they are gone after quitting pills??
You bet it can. There have been lots of posts on here over the past 6 months about similar things after quitting heavy opiate use. Stay the course --- Do other non-opiate remedies and you will get better. If you check with your doctor tell him you want to go without opiates. There are many alternatives to try. All the best.
seems like many experience more pain right after quitting...the erve oathways r probably scremaing for a while cos we took the pills away..it straightens out and then many report less pain than on pills..or at least the same amount of pain as on pills
I am taking otc codeine, so I have just been going to the dr about my back, I just want them to run tests, and the only test so far I was able to get was a xray which was fine..so I also have been doing cold hot therapy, massage, chrioprtor hot baths, stretching, exercise..and I still have back pain..also I do work sitting in front of a computer all day, so I'm sure that doesn't help..
anyways, I just started thinking that I used to take 20-30 pills a day, and am now down to 6 a day, and it dawned on me that I was probably taking so much and so I never felt any pain..and now, I'm paying for it..
so I guess until I got c/t, will just have to deal with it..
i think when people are on opiates for a long time OR are taking lots and lots of them.....they never notice the daily pains...ie: back hurts, headache, etc. because they have had pain killers in them masking the pain for some time.
so im not so sure opiates cause back pain. i just think u never felt the pain before because of the codeine.
i totally relate to the back pain thing, too. when i was at the worst part of my methadone detox, my back pain was intense, and i have never had problems with my back before. when it was over the pain vanished. poof, like it was never there.
if your problem is muscular i would have to say to get a professional massage. i am a massage therapist and help many people on a daily basis with their pain. you should get a deep tissue massage, adn tell the therapist where you are hurting. but remember, a deep tissue massage does not have to be extrememly painful. it is supposed to be to your pain tolerance and if the therapist goes to deeply you are supposed to tell them and they lighten up. a lot of people are afraid of deep tissue becasue they think it is supposed to hurt. if it hurts to the point where it makes you tense up even more then it is counter productive. but really, do yourself a favor and get a massage, then a hot bath or even a heating pad. heat is great for any kind of muscle tightness. go for it.
thank you, I feel better knowing what the cause might be..I guess I am on the right track, because I have been going for massages for the last 4 weeks, have another one tonight, and I will be sure to get her to do the deep tissue massage for me..I have been stretching, exercising (maybe not enough) and I will just keep doing what I'm doing
I guess I just expect if I'm doing all these things for it to go away right away overnight..
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.